Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The quasilinearization method on an unbounded domain


Author: Paul W. Eloe
Journal: Proc. Amer. Math. Soc. 131 (2003), 1481-1488
MSC (1991): Primary 34B40, 34A45
DOI: https://doi.org/10.1090/S0002-9939-02-06654-6
Published electronically: September 20, 2002
MathSciNet review: 1949878
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We apply a method of quasilinearization to a boundary value problem for an ordinary differential equation on an unbounded domain. A uniquely determined Green's function, which is integrable and of fixed sign, is employed. The hypotheses to apply the quasilinearization method imply uniqueness of solutions. The quasilinearization method generates a bilateral iteration scheme in which the iterates converge monotonically and quadratically to the unique solution.


References [Enhancements On Off] (What's this?)

  • 1. J. W. Bebernes and L. K. Jackson, Infinite interval boundary value problems for $y''=f(t,y)$, Duke Math. J., 34 (1967), 39-47. MR 34:6205
  • 2. R. Bellman, Methods of Nonlinear Analysis, Vol. II Academic Press, New York, 1973. MR 52:2305
  • 3. R. Bellman and R. Kalaba, Quasilinearization and Nonlinear Boundary Value Problems, Elsevier, New York, 1965. MR 31:2828
  • 4. A. Cabada, J. Nieto and R. Pita-da-Viega, A note on rapid convergence of approximate solutions for an ordinary Dirichlet problem, Dynam. Contin. Discrete Impuls. Systems, 4 (1998), 23-30. MR 98k:34020
  • 5. J. V. Devi and A. S. Vatsala, Quasilinearization for second order singular boundary value problems with solutions in weighted spaces, J. Korean Math. Soc., 37 (2000), 823-833.
  • 6. V. Doddaballapur and P. W. Eloe, Monotone and quadratic convergence of approximate solutions of ordinary differential equations with impulse, Comm. Appl. Analysis, 2 (1998), 373-382. MR 99d:34021
  • 7. V. Doddaballapur, P. W. Eloe and Y. Zhang, Quadratic convergence of approximate solutions of two-point boundary value problems with impulse, Electronic J. Differential Equations, Conf. 01, (1997), 81-95. MR 99m:34019
  • 8. P. W. Eloe, L. J. Grimm and J. Mashburn, A boundary value problem on an unbounded domain, Differential Equations and Dynamical Systems, 8 (2000), 125-140.
  • 9. P. W. Eloe and S. G. Hristova, Application of the method of quasilinearization for the initial value problem for systems of impulsive differential equations, preprint.
  • 10. P. W. Eloe and Y. Zhang, A quadratic monotone iteration scheme for two-point boundary value problems for ordinary differential equations, Nonlinear Analysis, 33 (1998), 443-453. MR 99e:34015
  • 11. V. Lakschmikantham, S. Leela, and F. A. McRae, Improved generalized quasilinearization (GQL) method, Nonlinear Analysis, 24 (1995), 1627-1637. MR 96a:34023
  • 12. V. Lakschmikantham and A. S. Vatsala, Generalized Quasilinearization for Nonlinear Problems, Kluwer Academic Publishers, Dordrecht, 1998. MR 99k:34013
  • 13. R. N. Mohapatra, K. Vajravelu and Y. Yin, Generalized quasilinearization method for second order boundary value problem, Nonlinear Analysis, 36 (1999), 799-806. MR 2000f:34038
  • 14. J. Nieto, Generalized quasilinearization method for a second order differential equation with Dirichlet boundary conditions, Proc. Amer. Math. Soc., 125 (1997), 2599-2604. MR 97j:34015
  • 15. N. Shahzad and A. S. Vatsala, An extension of the method of generalized quasilinearization for second order boundary value problems, Applicable Analysis, 58 (1995), 77-83. MR 97a:34063

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B40, 34A45

Retrieve articles in all journals with MSC (1991): 34B40, 34A45


Additional Information

Paul W. Eloe
Affiliation: Department of Mathematics, University of Dayton, Dayton, Ohio 45469-2316
Email: Paul.Eloe@notes.udayton.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06654-6
Keywords: Quasilinearization, quadratic convergence, upper and lower solutions, singular boundary value problems
Received by editor(s): August 10, 2001
Received by editor(s) in revised form: December 11, 2001
Published electronically: September 20, 2002
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society